MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT
Model Number M00518251
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Device code relates to problem code for the reported event of needle blocked/occluded.According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of six devices used during the same procedure.Refer to manufacturer report# 3005099803-2018-01696 for the first interject¿ sclerotherapy needle, 3005099803-2018-01697 for the second interject¿ sclerotherapy needle, 3005099803-2018-01698 for the third interject¿ sclerotherapy needle, 3005099803-2018-01699 for the fourth interject¿ sclerotherapy needle, 3005099803-2018-01700 for the fifth interject¿ sclerotherapy needle and 3005099803-2018-01701 for the sixth interject¿ sclerotherapy needle.It was reported to boston scientific corporation that an interject¿ sclerotherapy needle was used in the colon during a colonoscopy procedure performed on (b)(6) 2018.According to the complainant, during the procedure it was impossible to inject the product into the working channel.The procedure was completed with another interject¿ needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
Note: this report pertains to one of six devices during the same procedure.Refer to manufacturer report# 005099803-2018-0196 for the first interject sclerotherapy needle, 3005099803-2018-01697 for the second interject sclerotherapy needle, 3005099803-2018-01698 for the third interject sclerotherapy needle, 3005099803-2018-01699 for the fourth interject sclerotherapy needle, 300599803-2018-01700 for the fifth interject sclerotherapy needle and 300509803-2018-01701 for the sixth interject sclerotherapy needle.It was reported to boston scientific corporation that an interject sclerotherapy needle was used in the colon during a colonoscopy procedure performed on (b)(6) 2018.According to the complainant, during the procedure it was impossible to inject the product into the working channel.The procedure was complete with another interject needle.There were no patient complications reported as a result of this even.The patients' condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Investigation results: an interject needle was received for analysis.A visual evaluation of the returned device revealed that there were no visual defects noted.The returned device looked in good conditions without evidence of damages, specifically the needle does not present any issues.A functional evaluation with the working length formed into two 2 diameter loops found the needle would extend and retract without problems or resistance.The handle operation did not present resistance while actuating the device.Water was injected through the returned device by its proximal end using a syringe and the water could exit by the needle (distal end) without problems.The complaint was not confirmed.Based on all gathered information and investigation results, there is no evidence of either the alleged issue or any defect which could have contributed to the event.Therefore the most probable cause of this complaint is not confirmed-returned since the complaint included a returned device review (visual, physical, and performance testing) which showed no evidence of either the alleged issue or any defect which could have contributed to the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
INTERJECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7563153
Report Number3005099803-2018-01696
Device Sequence Number13768577
Product Code FCG
UDI-Device Identifier08714729296478
UDI-Public08714729296478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberM00518251
Device Catalogue Number1825
Device Lot Number21645556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1